Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 216, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 27, 2004, 6:12 AM CST for Ascension Parish, Livingston Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 6:12 AM CST (12:12 UTC)
- Expired
- Nov 27, 2004, 7:00 AM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 271212
SVRLIX
LAC005-063-271300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 AM CST SAT NOV 27 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
* UNTIL 700 AM CST
* AT 608 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRAIRIEVILLE...OR ABOUT 7 MILES SOUTHEAST OF OAK HILLS PLACE...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 635 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR
CLOSET.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3034 9101 3034 9090 3035 9089 3039 9093
3042 9067 3044 9057 3031 9055 3025 9058
3025 9077 3023 9105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:07 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 27, 3:07 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 307 AM CST SAT NOV 27 2004 .DISCUSSION...ANTICIPATING THE UPPER LEVEL TROUGH OVER THE PLAINS TO BECOME NEGATIVELY TILTED FROM THE DAKOTAS TO WEST LOUISIANA BY 12Z SAT ACCORDING TO GFS...ETA AND NGM. 00Z SOUNDING AT SLIDELL REVEALED A STM HELICITY OF 185 M2/S2. ETA MODEL SOUNDING OVER EAST CENTRAL LOUISIANA SHOWED AN INCREASE IN 0-3 KM STM HELICITY UP TO 718 M2/S2 BY 12Z SAT. ETA...GFS AND NGM INDICATE A LOW LEVEL JET AT 850MB INCREASING UP TO 50 TO 60 KNOTS FROM EAST CENTRAL LOUISIANA NORTH ACROSS MISSISSIPPI. AT THE BASE OF THE TROUGH AT 250MB...120 KNOT JET MAX WILL BE POSITIONED FROM CENTRAL TEXAS TO LOUISIANA COASTAL WATERS...PLACING THE FORECAST AREA UNDERNEATH THE LEFT FRONT QUADRANT OF THE JET. PRECIPITABLE WATER VALUE AT SIL 00Z SOUNDING WAS 0.57 INCH AND IS EXPECTED TO INCREASE TO 1.3 TO 1.5 INCHES BY 12Z SAT OVER THE AREA ACCORDING TO GFS...NGM AND ETA. CAPE VALUE AT LCH AT 00Z WAS NIL AND LIX WAS NIL TOO. MODEL SOUNDING ACROSS FORECAST AREA REVEALED A CAPE VALUE UP 1200 J/KG BY 12Z. JUDGING BY THE ACTIVITY TO THE WEST...DO THINK ATM WILL MODIFY ON OUR SHIFT AND DAY SHIFT. AN ISOLATED TORNADO AND DAMAGING WINDS ARE POSSIBLE AGAIN ASSOCIATED WITH STRONG TO SEVERE THUNDERSTORMS THIS MORNING. NEXT SYSTEM...CURRENTLY ALONG THE WEST COAST WILL AFFECT THE CENTRAL COAST AREA SLOWLY FROM MONDAY THROUGH WEDNESDAY. WINDS EXPECTED TO INCREASE TONIGHT TO SMALL CRAFT ADVISORY CRITERIA 20 KT AND GUSTY ACROSS COASTAL WATERS AND AREA LAKES. && UPDATED POINT TEMP/POPS... MCB 70 42 66 49 / 70 00 00 05 BTR 71 43 68 54 / 70 00 00 20 MSY 74 50 70 58 / 60 00 00 05 GPT 73 46 66 52 / 60 00 00 05 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY COASTAL WATERS KPQL TO INTRACOASTAL CITY OUT 60 NM AND FOR LAKES PONTCHARTRAIN AND MAUREPAS. && 18
Hazardous weather outlook, Nov 27, 5:25 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CST SAT NOV 27 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 525 AM CST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON HOURS AND TAPER OFF BY MID AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS FOR EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE PONCHARTRAIN AND SOUTHEAST LOUISIANA INCLUDING THE NEW ORLEANS METRO AREA THROUGH THE EARLY AFTERNOON HOURS. AN ISOLATED TORNADO IS POSSIBLE AS WELL. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL MOVE EAST AND DRAG AN ASSOCIATED COLD FRONT ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON. INCREASING SOUTH WINDS WILL BRING WARMER AND MORE HUMID CONDITIONS WHICH WILL MAKE THE ATMOSPHERE SLIGHTLY UNSTABLE...ESPECIALLY ALONG THE COAST. THE COLD FRONT AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL GULF COAST REGION TODAY. THESE TWO FEATURES WILL CREATE A STRONG LIFT AND UPPER LEVEL WIND FIELDS FAVORABLE FOR A FEW SEVERE THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH WINDS INCREASING TO 20 KNOTS AND GUSTY LATE TONIGHT. SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE AS WINDS SHIFT TO WESTERLY AROUND MIDDAY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED THROUGH THE EARLY AFTERNOON HOURS TODAY. 18
In the hours before
Special weather statement, Nov 27, 4:37 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CST SAT NOV 27 2004 LAZ034-046-047-271130- IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...NEW ROADS...PLAQUEMINE AND PORT ALLEN 437 AM CST SAT NOV 27 2004 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED OVER RURAL NORTHERN IBERVILLE PARISH AT 430 AM CST. THIS THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR RAMAH...MARINGOUIN...LIVONIA...AND ERWINVILLE THROUGH 530 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 40 MPH AND PEA SIZE HAIL. 32
Special weather statement, Nov 27, 5:36 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 AM CST SAT NOV 27 2004 LAZ046-047-271230- IBERVILLE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...PLAQUEMINE AND PORT ALLEN 536 AM CST SAT NOV 27 2004 AT 530 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER IBERVILLE AND WEST BATON ROUGH PARISH NEAR GROSSE TETE AND BAYOU SORREL. THIS THUNDERSTORM IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR GROSSE TETE...BAYOU SORREL...BRUSLY...AND PLAQUEMINE THROUGH 630 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 50 MPH...MARBLE SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 7:10 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 27, 8:38 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 37 min |
| Nov 27, 9:06 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 24 min |
| Nov 27, 9:26 AM CST | Special Marine Warning | LIX | 79 min | |
| Nov 27, 9:26 AM CST | Special Marine Warning | LIX | 79 min | |
| Nov 27, 10:52 AM CST | Special Marine Warning | LIX | 83 min | |
| Nov 27, 10:52 AM CST | Special Marine Warning | LIX | 83 min | |
| Nov 27, 12:18 PM CST | Special Marine Warning | LIX | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.